Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 176, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 7:15 PM CDT for Tom Green County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 7:15 PM CDT (00:15 UTC)
- Expired
- Oct 13, 2012, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 11 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 7:35 PM CDT | HAIL 1 | 5 Ssw San Angelo, TX | QUARTER SIZE HAIL REPORTED AT KOA CAMPGROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2965 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS54 KSJT 140015
SVRSJT
TXC451-140045-
/O.NEW.KSJT.SV.W.0176.121014T0015Z-121014T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
715 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 713 PM CDT...A SEVERE THUNDERSTORM WAS 2 MILES SOUTHEAST OF
TANKERSLEY...OR 11 MILES NORTHWEST OF CHRISTOVAL...MOVING NORTHEAST
AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
CENTRAL TOM GREEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3129 10069 3137 10069 3151 10057 3134 10036
3121 10063
TIME...MOT...LOC 0016Z 232DEG 30KT 3134 10060
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:29 PM CDT, 46 minutes earlier.
Area forecast discussion, Oct 13, 6:29 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT SAT OCT 13 2012 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... A SEVERE THUNDERSTORM WAS MOVING EAST...JUST SOUTH OF THE ABILENE REGIONAL AIRPORT A 625 PM. HAIL AND WIND GUSTS TO 50 KTS POSSIBLE THROUGH 1Z SEVERE THUNDERSTORMS WERE ALSO MOVING OVER THE NORTHERN PART OF SAN ANGELO...BUT MISSING THE AIRPORT. STRONG WINDS TO 45 KTS FROM OUTFLOW FORM THE STORMS WILL BE THE MAIN AVIATION DIFFICULT FOR SAN ANGELO THROUGH 2Z. THESE STORMS WILL MOVE EAST TOWARD BRADY THIS EVENING...AND HAVE VCTS AROUND 2Z. && .PREV DISCUSSION... /ISSUED 239 PM CDT SAT OCT 13 2012/ SHORT TERM... SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON... MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO HASKELL. THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST CENTRAL TEXAS...ALSO UNTIL 8 PM. THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING. KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH. LONG TERM... INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 56 81 53 82 / 50 50 10 5 0 SAN ANGELO 84 55 83 52 82 / 50 50 10 5 5 JUNCTION 85 65 83 53 85 / 30 60 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Oct 13, 6:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 4 SSW ABILENE 32.40N 99.75W
10/13/2012 M1.00 INCH TAYLOR TX OTHER FEDERAL
REPORT FROM A CERTIFIED WEATHER OBSERVER FROM DYESS AFB
0629 PM TSTM WND GST 4 SSW ABILENE 32.40N 99.75W
10/13/2012 E58 MPH TAYLOR TX OTHER FEDERAL
REPORT FROM A CERTIFIED WEATHER OBSERVER FROM DYESS AFB
&&
EVENT NUMBER SJT1200259
EVENT NUMBER SJT1200260
JOHNSONLocal storm report, Oct 13, 6:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 NW SAN ANGELO 31.50N 100.51W
10/13/2012 E1.75 INCH TOM GREEN TX PUBLIC
NEAR BUFALLO HEIGHTS
&&
EVENT NUMBER SJT1200261
REIMERSpecial weather statement, Oct 13, 6:53 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 653 PM CDT SAT OCT 13 2012 TXZ066-072-073-139-140100- RUNNELS TX-TOM GREEN TX-COLEMAN TX-CONCHO TX- 653 PM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR RUNNELS...TOM GREEN...COLEMAN AND CONCHO COUNTIES... AT 649 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF VERIBEST...OR ABOUT 10 MILES NORTHEAST OF SAN ANGELO...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOWAKE AND THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 BY 710 PM CDT PAINT ROCK BY 725 PM CDT THE INTERSECTION OF US-83 AND RANCH ROAD 1929 AND US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE BY 730 PM CDT THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 745 PM CDT IVIE RESERVOIR NEAR CONCHO PARK MARINA BY 750 PM CDT LEADAY BY 755 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3172 9974 3146 9960 3144 10037 3168 10037 TIME...MOT...LOC 2353Z 267DEG 30KT 3153 10027
Local storm report, Oct 13, 6:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 1 ENE VIEW 32.35N 99.87W
10/13/2012 TAYLOR TX AMATEUR RADIO
SEVERAL POWER POLES WERE KNOCKED DOWN IN THE VIEW AREA
WHERE HIGHWAY 277 INTERSECTS COUNTY ROAD 209 AND FM 1235
&&
EVENT NUMBER SJT1200262
JOHNSONLocal storm report, Oct 13, 7:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL BAIRD 32.40N 99.40W
10/13/2012 E0.88 INCH CALLAHAN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200263
JOHNSONSpecial weather statement, Oct 13, 7:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT SAT OCT 13 2012
TXZ114-128-140045-
SHACKELFORD TX-CALLAHAN TX-
704 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR
SHACKELFORD AND CALLAHAN COUNTIES...
AT 701 PM CDT...A STRONG THUNDERSTORM WITH NICKLE SIZED HAIL 6 MILES
NORTHWEST OF PUTNAM...OR ABOUT 8 MILES EAST OF BAIRD...MOVING EAST
AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PUTNAM AND MORAN BY 710 PM CDT
I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 715 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3251 9911 3233 9911 3232 9936 3249 9936
3265 9924 3267 9909 3252 9909
TIME...MOT...LOC 0003Z 269DEG 28KT 3243 9925The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:04 PM CDT | Special Weather Statement | SJT | Callahan | 41 min |
| Oct 13, 7:08 PM CDT | Tornado Warning | SJT | Schleicher | 37 min |
| Oct 13, 7:30 PM CDT | Tornado Warning | SJT | Schleicher | 30 min |
| Oct 13, 7:55 PM CDT | Tornado Warning | SJT | Schleicher | 17 min |
| Oct 13, 8:00 PM CDT | Special Weather Statement | SJT | Irion | 45 min |
| Oct 13, 8:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 33 min |
| Oct 13, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 38 min |
| Oct 13, 8:41 PM CDT | Special Weather Statement | SJT | Menard | 34 min |
| Oct 13, 8:42 PM CDT | Special Weather Statement | SJT | Runnels | 33 min |
| Oct 13, 8:50 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 25 min |
| Oct 13, 9:14 PM CDT | Special Weather Statement | SJT | Concho | 46 min |
| Oct 13, 9:51 PM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Oct 13, 9:54 PM CDT | Special Weather Statement | SJT | Tom Green | 51 min |
| Oct 13, 10:42 PM CDT | Special Weather Statement | SJT | Concho | 48 min |
| Oct 13, 11:26 PM CDT | Special Weather Statement | SJT | McCulloch | 49 min |
| Oct 13, 11:33 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 42 min |
| Oct 14, 12:17 AM CDT | Special Weather Statement | SJT | San Saba | 28 min |
| Oct 14, 12:21 AM CDT | Special Weather Statement | SJT | Menard | 54 min |
| Oct 14, 12:37 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.